Jump to content
CrazyBoards.org

Lamictal and I feel worse!


Recommended Posts

I am currently taking 160 geodon, 150 zoloft, and .5 x 2 Clonazepam. My pdoc added lamictal about a week ago starting at 25 mg and I'm supposed to titrate up to 100 over the next 6 weeks. After a week at 25 I feel much worse! I read so many success stories about lamictal so I was surprised it had that affect on me. Have any of you had a bad reaction to lamictal? I am so depressed, I don't know what to do.

Link to comment
Share on other sites

Lamictal titration is often a very rocky road. I had horrible anxiety and wild mood swings while titrating up which didn't begin to straighten out until I got over 100 mg. At 25 mg, you are only starting, and it is very unlikely to exert any antidepressant effect at all at that dosage.

 

If the depression significantly worsens or you become suicidal, definitely talk to your pdoc or go to the ER.

Link to comment
Share on other sites

I'm feeling the same way. I'm at 50...hoping to move to 100 once I see my pdoc on Thursday.  But, it's been a messy road for the last month.  What I've noticed is the first week at a new dose isn't so bad.  I started at 25...the first week was fine.  The second week- hell on wheels.  The same thing has happened with this newest increase. I'm in the second week of 50, and I'm a wreck.  I don't think this helps...but at least you know it's not abnormal.  I feel like hell, too...

Link to comment
Share on other sites

I trialled Lamictal first, it didn't work for me (rash scare; not THE rash but my docs didn't want to take any chances,) but I did do my research at the time, so. Yes I've read it can be a rather rocky road titrating up, and I remember it doing a bit of wonky stuff with my mood for even just the three weeks I was on it.

In fact, someone correct me if I'm wrong, but some folks need a temporary med to help out while titrating up on Lamictal. So, this may be a possible option, depending on you, and your doctor, of course.

At the very least, your doc needs to know that this is making you feel so much worse that you are stopping taking it.

Link to comment
Share on other sites

Grateful to find this topic, just thought I was slipping away again. I am titrating up to 100 as you all,have stated. Currently at .25 twice daily, move to .75 throughout the day next week. I was also put on Seroquel I take that at night. while I have some improvement, I can concentrate again, and I am not currently suicidal (though I still fantasize about it on occasion.) I get frickin blind sided by crying spells along with horrendous feelings of despair. I am fine for a few days and then wham, and it can and will,hit me anywhere. I started wearing waterproof mascara and sunglasses.

I also am lowering my klonopin slowly and I thought that was it. Who knows, tired of being crazy.

Oh and Mike, if you are feeling worse let your pdoc know

Link to comment
Share on other sites

so I have now titrated up to .75.  split AM at .25 and PM at..50 and I mean mid afternoon.   I take seroquel at night.  I am feeling really very good.  I was a bit fidgety mid day, actually very fidgety so took .25 of klonopin and all was good.     If it stays like this I am one happy camper.  Goal on the Lamictal is 100, I move up again next Tuesday .50 am and .50 mid afternoon.   I see the Pdoc tomorrow, so we will see what he says.   I got the idea that he wants me off of the klonopin at some point.

Link to comment
Share on other sites

The tapering process for this particular med is definitely a rocky road sometimes. I also felt worse before I felt better. But, when I started to feel better- boom! I could tell right then. It was on around 100 mg, I believe.

 

I'm glad to hear that you are feeling a bit better. I hope the pdoc visit was helpful. 

Edited by Night in Juniper
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...